MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d6: explanted date: device was not explanted the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no findings.A search of the complaint file found no other complaints with the product code/lot number combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the capiox device malfunction during use in ecc with severe desaturation of the arterial blood with 100% fio2 gas setting.The procedure outcome is unknown.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Visual inspection upon receipt revealed no defects.The actual sample, after having been rinsed and dried was tested for its gas transfer performance in accordance with the factory's shipping inspection protocol: bovine blood was circulated in the oxygenator module under the following conditions: @ v/q=1, fio2=100% and the flaw rate of 6l/min.And 4l/min.Result: o2 transfer: @6l/min.= 394ml/min.@4l/min.= 277ml/min.Co2 removal: @6l/min.= 312ml/min.@4l/min.= 231ml/min.No anomalies were revealed in the gas transfer performance of the actual sample, with the obtained values meeting manufacturer specifications.The pump record was reviewed as follows.At 15:38, the circulation was initiated with fio2 at 80%.At 15:44, in spite of fio2 being set at 100%, pao2 was as low as 27.9mmhg.Paco2 was 39.3mmhg.At 15:54, in spite of fio2 being set at 100%, pao2 was as low as 53.7mmhg.Paco2 was 36.3mmhg, which was found to be lower than that at 15:44.The investigation result verified that the actual sample was the normal product with no issue in the gas transfer performance.The review of the pump record found that paco2 had decreased with no increase seen on pao2.Based on the structure of the oxygenator, it is highly unlikely that only the o2 transfer performance may get deteriorated since when the performance of the oxygenator has been deteriorated, deterioration can be seen in both the o2 transfer performance and co2 removal performance.As a cause of this complaint, therefore, it is likely that due to some factor(s), some gases of whose fio2 had been deteriorated flowed into the oxygenator module of the actual sample.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.The ifu states: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7194815
Report Number9681834-2017-00271
Device Sequence Number13666515
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberCX*FX25RE
Device Lot Number170523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight72